Alert archive / Washington / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 23, 2012, 2:31 PM PDT for Columbia County, Walla Walla County, Washington. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2012, 2:31 PM PDT (21:31 UTC)
- Expired
- Jun 23, 2012, 3:15 PM PDT
- In force
- 44 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 101 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:31 PM PDT | TSTM WND DMG | 9 Nne Dixie, WA | A MEMBER OF THE PUBLIC REPORTED NICKEL SIZED HAIL WITH SOME LARGER STONES AND A LARGE WIND GUST THAT PULLED LIMBS OFF A TREE. THE LARGEST LIMB DOWNED WAS 4 INCHES IN DIAMETER. |
| Jun 23, 2:33 PM PDT | HAIL 1 | Waitsburg, WA | HAIL UP TO THE SIZE OF QUARTERS BEGAN AT 233 PM AND CONTINUED FOR 4 MINUTES. THE HAIL SHREADED THE WINDOW SCREENS ON THE SOUTH SIDE OF THE HOUSE. THE ASSOCIATED THUNDERSTORM PRODUCED 1 INCH OF RAIN. |
| Jun 23, 2:33 PM PDT | HAIL 1.25 | Waitsburg, WA | A MEMBER OF THE PUBLIC IN WAITSBURG REPORTED QUARTER SIZED HAIL WITH SOME STONES THE SIZE OF HALF DOLLARS, WITH 60 MPH WIND AS THE HIGHEST REPORT AND HEAVY RAIN. |
| Jun 23, 2:38 PM PDT | HAIL 1 | Waitsburg, WA | HAIL BEGAN AT 228 PM AND CONTINUED FOR 4 MINUTES. THE HAIL SHREADED HOUSE WINDOW SCREENS. THUNDERSTORM PRODUCED 1 INCH OF RAIN. |
| Jun 23, 2:42 PM PDT | TSTM WND DMG | 9 Nne Dixie, WA | A MEMBER OF THE PUBLIC REPORTED NICKEL SIZED HAIL WITH SOME LARGER STONES AND A LARGE WING GUST THAT PULLED LIMBS OFF A TREE. THE LARGEST LIMB DOWNED WAS THE 4 INCHES IN DIAMETER. |
| Jun 23, 2:42 PM PDT | HAIL 1.25 | Waitsburg, WA | A MEMBER OF THE PUBLIC IN WAITSBURG REPORTED QUARTER SIZED HAIL WITH SOME STONES THE SIZE OF HALF DOLLARS, WITH 60 MPH WIND AS THE HIGHEST REPORT AND HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS56 KPDT 232131
SVRPDT
WAC013-071-232215-
/O.NEW.KPDT.SV.W.0002.120623T2131Z-120623T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PDT SAT JUN 23 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
NORTHWESTERN COLUMBIA COUNTY IN SOUTHEAST WASHINGTON...
* UNTIL 315 PM PDT
* AT 227 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIXIE...OR
12 MILES NORTHEAST OF WALLA WALLA...AND MOVING NORTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELANEY
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4612 11809 4615 11834 4660 11826 4659 11821
4656 11817 4656 11811 4658 11809 4660 11803
4659 11791
TIME...MOT...LOC 2131Z 191DEG 27KT 4623 11819
$$
TWE2 follow-up statements
590
WWUS56 KPDT 232209
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
309 PM PDT SAT JUN 23 2012
WAC013-071-232215-
/O.CON.KPDT.SV.W.0002.000000T0000Z-120623T2215Z/
COLUMBIA WA-WALLA WALLA WA-
309 PM PDT SAT JUN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR NORTHEASTERN WALLA WALLA AND NORTHWESTERN COLUMBIA COUNTIES...
AT 304 PM PDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM LOCATED
NEAR STARBUCK...OR 30 MILES NORTH OF WALLA WALLA...MOVING NORTH AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELANEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 4612 11809 4615 11834 4660 11826 4659 11821
4656 11817 4656 11811 4658 11809 4660 11803
4659 11791
TIME...MOT...LOC 2207Z 191DEG 27KT 4650 11811
$$
TWE001
WWUS56 KPDT 232218
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
318 PM PDT SAT JUN 23 2012
WAC013-071-232225-
/O.EXP.KPDT.SV.W.0002.000000T0000Z-120623T2215Z/
COLUMBIA WA-WALLA WALLA WA-
318 PM PDT SAT JUN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALLA WALLA AND
NORTHWESTERN COLUMBIA COUNTIES HAS EXPIRED...
AT 316 PM PDT...THE SEVERE THUNDERSTORM THAT PRODUCED UP TO QUARTER
SIZE HAIL AND WIND GUSTS TO 60 MPH IN WAITSBURG HAD MOVED INTO
GARFIELD COUNTY.
LAT...LON 4612 11809 4615 11834 4660 11826 4659 11821
4656 11817 4656 11811 4658 11809 4660 11803
4659 11791
TIME...MOT...LOC 2215Z 204DEG 33KT 4659 11793
$$
TWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:47 AM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 23, 10:47 AM PDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1047 AM PDT SAT JUN 23 2012 UPDATED AVIATION DISCUSSION .SHORT TERM...UPDATE...AN UPPER LOW WILL REMAIN OFF THE OREGON COAST THROUGH THE WEEKEND. THIS WILL KEEP THE REGION UNDER A MOIST SOUTH FLOW THROUGH THIS EVENING. WEAK DISTURBANCES EMBEDDED WITHIN THIS FLOW WILL CAUSE THE DEVELOPMENT OF AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS TODAY INTO THIS EVENING. ONE BROAD AREA OF SHOWERS OVER CENTRAL AND NORTH-CENTRAL OREGON WILL CONTINUE TO PUSH TO THE NORTHWEST THIS MORNING. A STRAY THUNDERSTORM MAY BE POSSIBLE AT TIMES ALONG THE EAST EDGE OF THIS SHOWER AREA THIS MORNING. EXPECT CONDITIONS TO DECREASE TO SCATTERED SHOWERS ACROSS CENTRAL OREGON BY AFTERNOON. ELSEWHERE, EXPECT SCATTERED TO NUMEROUS SHOWERS TO DEVELOP LATE THIS MORNING INTO THE AFTERNOON, WITH STRAY THUNDERSTORMS POSSIBLE IN THE AFTERNOON. BEST CHANCES FOR STORMS WILL BE OVER SOUTH-CENTRAL WASHINGTON, EXTREME SOUTHEAST WASHINGTON AND EXTREME NORTHEAST OREGON. SHEAR OVER COLUMBIA COUNTY WASHINGTON AND WALLOWA COUNTY OREGON LOOKS TO BE STRONG ENOUGH FOR SOME STORMS TO BE POTENTIALLY STRONG. UPDATES THIS MORNING INCLUDED ADJUSTMENTS TO THUNDERSTORM AREAS. 90 .LONG TERM...PREVIOUS DISCUSSION...THE UPPER LOW PRESSURE SYSTEM OFF THE COAST WILL MOVE INLAND ON MONDAY AND THEN CONTINUE TO ADVANCE NORTHEAST AS IT SLOWLY WEAKENS. HOWEVER...IT WILL TAKE ON A NEGATIVE TILT AS IT MOVES OVER THE FORECAST AREA. THIS COMBINED WITH SURFACE HEATING WILL CREATE AN UNSTABLE ATMOSPHERE AGAIN AND WILL HAVE THUNDERSTORMS IN THE FORECAST AGAIN FOR MONDAY...MAINLY JUST ALONG THE OREGON CASCADE EAST SLOPES AND THE EASTERN MOUNTAINS ALONG OUR BORDER WITH BOISE MONDAY AFTERNOON. THUNDERSTORMS WILL EXPAND IN COVERAGE MONDAY EVENING TO INCLUDE ALSO THE SOUTHERN AREAS FROM THE BLUE MOUNTAINS SOUTHWARD AND WESTWARD. THIS WILL INCLUDE CENTRAL OREGON AND NORTH CENTRAL OREGON ALONG THE CASCADE EAST SLOPES. AS THE UPPER LOW PULLS AWAY TO THE NORTHEAST ON TUESDAY A DRYING TREND WILL BEGIN TO TAKE PLACE...SLOWLY. BY WEDNESDAY A WARMING TREND WILL ALSO TAKE PLACE AS AN UPPER RIDGE BEGINS TO DEVELOP OVER THE REGION. THIS TREND WILL CONTINUE THROUGH THE REST OF THE WEEK WITH TEMPERATURES REACHING THE MID TO UPPER 80S AGAIN BY SATURDAY IN THE LOWER ELEVATIONS. AT THAT TIME THE MODELS BEGIN TO DIVERGE FROM EACH OTHER (ECMWF VS GFS) AND IN MORE OF A DISAGREEMENT WITH THE NEXT UPPER TROUGH DEVELOPMENT ALONG THE COAST BY THE WEEKEND. AS SUCH WILL NOT MAKE ANY CHANGES TO THE FORECAST THAT FAR OUT. && .AVIATION...12Z TAFS...AN UPPER LOW WILL REMAIN ALONG THE PACIFIC NORTHWEST COAST FOR THE NEXT 24 HOURS. WAVES OF SHOWERS WILL CONTINUE TO CIRCULATE AROUND THE LOW AND THROUGH OUR AREA. THERE WILL BE ENOUGH INSTABILITY FOR ISOLATED THUNDERSTORMS AS WELL, MAINLY AFFECTING KYKM, KPSC, KALW AND KPDT THROUGH 02Z. CEILINGS WILL BE BROKEN ABOVE 5000 FT AGL, BUT BRIEF MVFR CONDITIONS WILL BE POSSIBLE AROUND THE HEAVIER CELLS. SHOWERS WILL TAPER OFF TO JUST THE CASCADES AND NORTHEAST OREGON MOUNTAINS AFTER 06Z. SURFACE WINDS WILL INCREASE THIS AFTERNOON TO 10 TO 20 KTS WITH GUSTS TO 30 KTS THEN DROP BELOW 15 KTS AFTER 05Z. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 74 51 78 51 / 40 20 10 10 ALW 76 55 79 57 / 50 20 10 10 PSC 78 54 81 55 / 40 20 10 0 YKM 71 49 76 49 / 50 20 10 0 HRI 76 52 81 53 / 40 20 10 0 ELN 70 50 75 51 / 60 20 10 10 RDM 65 39 71 41 / 70 20 10 10 LGD 73 48 76 48 / 50 30 20 20 GCD 69 46 74 47 / 50 20 10 10 DLS 70 53 75 54 / 50 20 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SUNDAY : GREEN MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/88/83
Hazardous weather outlook, Jun 23, 5:45 AM PDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
545 AM PDT SAT JUN 23 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
241245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
545 AM PDT SAT JUN 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE COAST WILL SEND ANOTHER
SURGE OF MOISTURE AND INSTABILITY ACROSS THE REGION LEADING TO
SHOWERS AND SOME THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE
REGION THROUGH TUESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
A FLAT RIDGE OF HIGH PRESSURE WILL DEVELOP FROM WEDNESDAY ONWARD
PROVIDING DRY AND WARMER WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jun 23, 11:45 AM PDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1145 AM PDT SAT JUN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 1 NNE CONDON 45.25N 120.18W
06/23/2012 M0.25 INCH GILLIAM OR COCORAHS
PEA SIZED HAIL WAS REPORTED SHREDDING LEAVES AND WAS
ACCOMPANIED BY RAIN AND 30 MPH WINDS.
1040 AM HAIL CONDON 45.24N 120.18W
06/23/2012 M0.25 INCH GILLIAM OR PUBLIC
A RESIDENT OF CONDON CALLED IN A REPORT OF PEA SIZED
HAIL...AND AN ESTIMATED HALF INCH OF RAIN IN 5 MINUTES.
1040 AM HAIL 6 W CONDON 45.24N 120.30W
06/23/2012 M0.25 INCH GILLIAM OR TRAINED SPOTTER
A SPOTTER CALLED IN PEA SIZED HAIL AND SOUTHWEST WINDS OF
20-30 MPH.
&&
RQBSpecial weather statement, Jun 23, 1:52 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
152 PM PDT SAT JUN 23 2012
ORZ507-WAZ029-232115-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA-FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON OR-
152 PM PDT SAT JUN 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALLA WALLA AND NORTHERN
UMATILLA COUNTIES UNTIL 215 PM PDT...
AT 147 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ATHENA...OR 9 MILES SOUTHWEST OF
MILTON-FREEWATER...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LAT...LON 4579 11835 4575 11840 4576 11862 4600 11862
4603 11856 4606 11854 4606 11831
TIME...MOT...LOC 2051Z 184DEG 24KT 4585 11848
TWESpecial weather statement, Jun 23, 2:19 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 219 PM PDT SAT JUN 23 2012 WAZ029-232200- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA- 219 PM PDT SAT JUN 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALLA WALLA AND WESTERN COLUMBIA COUNTIES UNTIL 300 PM PDT... AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WALLA WALLA EAST...OR NEAR WALLA WALLA... MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LAT...LON 4642 11837 4640 11805 4601 11816 4603 11841 TIME...MOT...LOC 2119Z 187DEG 23KT 4612 11827 TWE
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:52 PM PDT | Special Weather Statement | PDT | Walla Walla | 23 min |
| Jun 23, 2:19 PM PDT | Special Weather Statement | PDT | Walla Walla | 41 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.